Alert archive / Kansas / Red Flag Warnings in 2009

Red Flag Warning 6, NWS Wichita, KS

March 4, 200926 counties in Kansas

NWS Wichita, KS issued this red flag warning at Mar 4, 2009, 3:59 PM CST for 26 counties in Kansas. It took effect at Mar 5, 2009, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2009, 3:59 PM CST (21:59 UTC)
In effect from
Mar 5, 2009, 12:00 PM CST
Expired
Mar 5, 2009, 7:00 PM CST
In force
7 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 10.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2009-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2009-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1487 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KICT 042159
RFWICT

RED FLAG WARNING
NATIONAL WEATHER SERVICE WICHITA KS
359 PM CST WED MAR 4 2009

...EXTREME FIRE DANGER ON THURSDAY AFTERNOON...

.UNSEASONABLY WARM TEMPERATURES...GUSTY WINDS AND LOW RELATIVE
HUMIDITY LEVELS WILL GREATLY ELEVATE THE FIRE DANGER LEVELS
ACROSS THE AREA ON THURSDAY AFTERNOON.

KSZ047-050>053-067>070-082-083-091>094-098-050600-
/O.UPG.KICT.FW.A.0005.090305T1800Z-090306T0100Z/
/O.NEW.KICT.FW.W.0006.090305T1800Z-090306T0100Z/
BARTON-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA-
359 PM CST WED MAR 4 2009

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM CST THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...47...50...51...52...53...67...68...69...70...82...83
...91...92...93...94...98.

TEMPERATURES WILL CLIMB INTO THE LOWER TO MIDDLE 80S ON THURSDAY
AFTERNOON...AND WILL COMBINE WITH GUSTY SOUTHWEST WINDS TO 30
MPH...AND LOW RELATIVE HUMIDITY LEVELS. THIS IN COMBINATION WITH
CURED GRASSLANDS WILL LEAD TO EXTREME FIRE DANGER ON THURSDAY
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

KSZ032-033-048-049-071-072-095-096-099-100-050600-
/O.NEW.KICT.FW.W.0006.090305T1800Z-090306T0100Z/
RUSSELL-LINCOLN-ELLSWORTH-SALINE-WOODSON-ALLEN-WILSON-NEOSHO-
MONTGOMERY-LABETTE-
359 PM CST WED MAR 4 2009

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM CST THURSDAY. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...32...33...48...49...71...72...95...96...99...100.

TEMPERATURES WILL CLIMB INTO THE LOWER TO MIDDLE 80S ON THURSDAY
AFTERNOON...AND WILL COMBINE WITH GUSTY SOUTHWEST WINDS TO 30
MPH...AND LOW RELATIVE HUMIDITY LEVELS. THIS IN COMBINATION WITH
CURED GRASSLANDS WILL LEAD TO EXTREME FIRE DANGER ON THURSDAY
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

SCHRECK
4 follow-up statements
000 
WWUS83 KICT 042200
RFWICT

RED FLAG WARNING
NATIONAL WEATHER SERVICE WICHITA KS
400 PM CST WED MAR 4 2009

...EXTREME FIRE DANGER ON THURSDAY AFTERNOON...

.UNSEASONABLY WARM TEMPERATURES...GUSTY WINDS AND LOW RELATIVE
HUMIDITY LEVELS WILL GREATLY ELEVATE THE FIRE DANGER LEVELS
ACROSS THE AREA ON THURSDAY AFTERNOON.

KSZ032-033-047>053-067>072-082-083-091>096-098>100-051200-
/O.CON.KICT.FW.W.0006.090305T1800Z-090306T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
400 PM CST WED MAR 4 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM CST
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM CST
THURSDAY. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...32...33...47...48...49...50...51...52...53...67...68
...69...70...71...72...82...83...91...92...93...94...95
...96...98...99...100.

TEMPERATURES WILL CLIMB INTO THE LOWER TO MIDDLE 80S ON THURSDAY
AFTERNOON...AND WILL COMBINE WITH GUSTY SOUTHWEST WINDS TO
30 MPH...AND LOW RELATIVE HUMIDITY LEVELS. THIS IN COMBINATION
WITH CURED GRASSLANDS WILL LEAD TO EXTREME FIRE DANGER ON
THURSDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

SCHRECK
000 
WWUS83 KICT 050958
RFWICT

RED FLAG WARNING
NATIONAL WEATHER SERVICE WICHITA KS
358 AM CST THU MAR 5 2009

...EXTREME FIRE DANGER EXPECTED THIS AFTERNOON...

.UNSEASONABLY WARM TEMPERATURES...GUSTY WINDS AND LOW RELATIVE
HUMIDITY LEVELS WILL GREATLY ELEVATE THE FIRE DANGER LEVELS
ACROSS THE AREA THIS AFTERNOON.

KSZ032-033-047>053-067>072-082-083-091>096-098>100-051800-
/O.CON.KICT.FW.W.0006.090305T1800Z-090306T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
358 AM CST THU MAR 5 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST
THIS EVENING. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...32...33...47...48...49...50...51...52...53...67...68
...69...70...71...72...82...83...91...92...93...94...95
...96...98...99...100.

UNSEASONABLY WARM TEMPERATURES IN THE LOW TO MID 80S ARE EXPECTED
THIS AFTERNOON...ALONG WITH GUSTY SOUTH TO SOUTHWEST WINDS AND
LOW RELATIVE HUMIDITY LEVELS. THIS IN COMBINATION WITH CURED
GRASSLANDS WILL LEAD TO EXTREME FIRE DANGER THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

KED
000 
WWUS83 KICT 051733
RFWICT

RED FLAG WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1133 AM CST THU MAR 5 2009

...EXTREME FIRE DANGER EXPECTED THIS AFTERNOON...

.UNSEASONABLY WARM TEMPERATURES...GUSTY WINDS AND LOW RELATIVE
HUMIDITY LEVELS WILL GREATLY ELEVATE THE FIRE DANGER LEVELS
ACROSS THE AREA THIS AFTERNOON.

KSZ032-033-047>053-067>072-082-083-091>096-098>100-060100-
/O.CON.KICT.FW.W.0006.090305T1800Z-090306T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
1133 AM CST THU MAR 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING.

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...32...33...47...48...49...50...51...52...53...67...68
...69...70...71...72...82...83...91...92...93...94...95
...96...98...99...100.

UNSEASONABLY WARM TEMPERATURES IN THE LOW TO MID 80S ARE EXPECTED
THIS AFTERNOON...ALONG WITH GUSTY SOUTH TO SOUTHWEST WINDS AND
LOW RELATIVE HUMIDITY LEVELS. THIS IN COMBINATION WITH CURED
GRASSLANDS WILL LEAD TO EXTREME FIRE DANGER THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
COX
000 
WWUS83 KICT 060044
RFWICT

RED FLAG WARNING
NATIONAL WEATHER SERVICE WICHITA KS
644 PM CST THU MAR 5 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-060145-
/O.EXP.KICT.FW.W.0006.000000T0000Z-090306T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
644 PM CST THU MAR 5 2009

...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING. 

THE RED FLAG WARNING INCLUDED THE FOLLOWING FIRE WEATHER ZONES
...32...33...47...48...49...50...51...52...53...67...68
...69...70...71...72...82...83...91...92...93...94...95
...96...98...99...100.

$$

ADK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Mar 4, 2:02 PM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Mar 4, 2:02 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
202 PM CST WED MAR 4 2009

.DISCUSSION...

MAIN FORECAST CONCERNS ARE FIRE DANGER ON THURSDAY AND PRECIPITATION
CHANCES THIS WEEKEND.

TONIGHT-FRIDAY:
SATELLITE IMAGERY AND UPPER AIR ANALYSIS SHOW A RIDGE STILL IN PLACE
OVER THE CENTRAL PART OF THE COUNTRY...WITH SURFACE OBSERVATIONS
SHOWING SOUTHERLY WINDS AND TEMPERATURES CLIMBING INTO THE MIDDLE TO
UPPER 60S ACROSS THE FORECAST AREA. TEMPERATURES IN THE TEXAS
PANHANDLE ARE IN THE 80S AGAIN THIS AFTERNOON WITH DOWNSLOPE FLOW.

TEMPERATURES TONIGHT WILL BE FAIRLY MILD WITH THE CONTINUED
SOUTHERLY WINDS AHEAD OF A PACIFIC COLD FRONT. DOWNSLOPE FLOW ON
THURSDAY WILL ALLOW TEMPERATURES ACROSS CENTRAL AND SOUTHEAST KANSAS
TO CLIMB INTO THE UPPER 70S AND LOWER 80S...WITH SOME MIDDLE 80S NOT
OUT OF THE QUESTION.  RECORD HIGHS AT KRSL...KSLN...AND KICT ARE
82...83...AND 84 DEGREES RESPECTIVELY. THE SURFACE WINDS WILL BE
GUSTY...BUT AT THIS POINT WE THINK THEY WILL REMAIN BELOW ADVISORY
CRITERIA. HOWEVER...THE GUSTY WINDS AND WARM TEMPERATURES CAUSE FIRE
WEATHER CONCERNS...WHICH ARE DISCUSSED IN THE FIRE WEATHER SECTION
BELOW.

BEHIND THE FRONT ON FRIDAY...TEMPERATURES WILL BE A FEW DEGREES
COOLER BUT THERE WILL NOT BE A LARGE TEMPERATURE CHANGE NOTICED WITH
THIS FRONT AS WINDS WILL BECOME SOUTHERLY AGAIN BY AFTERNOON.

SATURDAY-TUESDAY:
THE PATTERN BECOMES MORE ACTIVE FOR THE WEEKEND INTO EARLY NEXT
WEEK...WITH SOUTHWESTERLY FLOW ALOFT AND SOME STRONG SURFACE LOWS
COMING THROUGH. PRECIPITATION CHANCES STILL LOOK GOOD FOR SATURDAY
INTO SUNDAY...AND AGAIN MONDAY NIGHT INTO TUESDAY. HAVE INCREASED
PRECIPITATION CHANCES FOR THESE SYSTEMS TO FOLLOW MODEL TRENDS.

THE FRONTS THAT COME THROUGH DURING THIS TIME WILL BE PACIFIC
FRONTS...THUS TEMPERATURES WILL REMAIN FAIRLY MILD. BOTH ECMWF AND
GFS HAVE BEEN INDICATING AN ARCTIC FRONT WILL PUSH THROUGH TUESDAY
NIGHT...BRINGING ANOTHER COLD SNAP TO THE AREA. ONLY MADE MINOR
TWEAKS TO TEMPERATURES DURING THIS PERIOD.

SCHRECK

&&

.FIRE WEATHER...
CONFIDENCE IS STILL HIGH THAT THURSDAY WILL BE A CRITICAL FIRE
WEATHER DAY. SOUTHWESTERLY AND WESTERLY DOWNSLOPE WINDS WILL
GUSTY...AND RELATIVE HUMIDITIES WILL DROP TO 15 TO 30 PERCENT ACROSS
MUCH OF THE AREA. ALL OF THESE INGREDIENTS COMBINE TO CREATE EXTREME
FIRE DANGER ACROSS THE ENTIRE AREA ON THURSDAY AFTERNOON. WE WILL
UPGRADE THE CURRENT FIRE WEATHER WATCH TO A RED FLAG WARNING...AND
WILL ISSUE A RED FLAG WARNING FOR THE REMAINDER OF THE AREA AS WELL.

SCHRECK

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

GUSTY WINDS ANTICIPATED FOR MOST LOCATIONS THIS AFTERNOON. WITH
SURFACE PRESSURE GRADIENT REMAINS FAIRLY TIGHT OVERNIGHT AND
SUSPECT ONLY BRIEF LULL AROUND SUNSET WITH INCREASE LATER THIS
EVENING. GUSTY CONDITION WILL CONTINUE ON THU WITH WINDS VEERING
DURING THE MORNING. MAINLY CIRRUS ANTICIPATED FOR SKY COVER.  GIVEN
CURRENT MVFR CEILINGS ACROSS EASTERN OK...OPTED TO UP IN SCT-BKN015
DECK AT KCNU DURING THE EARLY MORNING HOURS. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    47  84  46  76 /   0   0  10  10
HUTCHINSON      46  83  43  73 /   0   0  10  10
NEWTON          47  82  44  72 /   0   0  10  10
ELDORADO        48  83  47  72 /   0   0  10  10
WINFIELD-KWLD   49  85  51  78 /   0   0  10  10
RUSSELL         41  81  37  68 /   0   0   0  10
GREAT BEND      42  82  38  70 /   0   0   0  10
SALINA          45  82  42  69 /   0   0   0  10
MCPHERSON       45  82  43  75 /   0   0   0  10
COFFEYVILLE     51  81  54  75 /  10  10  10  10
CHANUTE         49  80  50  74 /  10  10  10  10
IOLA            49  81  49  73 /  10  10  10  10
PARSONS-KPPF    51  81  52  75 /  10  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 12 PM TO 7 PM CST THURSDAY FOR KSZ032-033-
047>053-067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Mar 4, 4:09 AM CST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
409 AM CST WED MAR 4 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-051015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
409 AM CST WED MAR 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THE GRASSLAND FIRE DANGER INDEX WILL CLIMB INTO THE VERY HIGH
CATEGORY THIS AFTERNOON...FOR AREAS WEST OF THE KANSAS TURNPIKE.
HIGH FIRE DANGER IS EXPECTED FOR AREAS EAST OF THE TURNPIKE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

EXTREME FIRE DANGER IS POSSIBLE ON THURSDAY AFTERNOON...FOR AREAS
GENERALLY ALONG AND SOUTH OF HIGHWAY 56...AND WEST OF K-99 HIGHWAY.
PLEASE REFER TO THE FIRE WEATHER WATCH STATEMENT FOR FURTHER
DETAILS. VERY HIGH FIRE DANGER IS EXPECTED ACROSS THE REST OF THE
AREA ON THURSDAY.

HIGH FIRE DANGER IS POSSIBLE ON FRIDAY AFTERNOON...FOR PARTS OF
CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON SATURDAY AND
SUNDAY...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. THESE
STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE.

HIGH FIRE DANGER WILL BE POSSIBLE ACROSS MUCH OF THE AREA OVER
THE WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:34 AM CSTFire Weather WatchICTBarton, Butler, Chase, Chautauqua, Cowley, Elk and 10 more12 hr

Nearby

Red Flag Warnings in Kansas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.